Assessment
Questionnaire

Have a symptom?
See what questions
a doctor would ask.
 
News » Low salt diet may be inappropriate for elderly people
 

Low salt diet may be inappropriate for elderly people

Elderly people may expose themselves to health problems by sticking to a low salt diet claims researchers from the Department of Geriatrics at the University of Witten-Herdecke in Germany. Hyponatraemia or low sodium levels in blood can cause tiredness, lack of concentration, loss of balance, confusion and ultimately coma. Up to 10% of the elderly may have sub-acute sodium deficiency causing symptoms like hallucinations, muscle cramps and incontinence.

Source: summary of medical news story as reported by Onlypunjab

Related Disease Topics:

Related Symptom Topics:

Article Source Details

About: Low salt diet may be inappropriate for elderly people

Date: 16 October 2004

Source: Onlypunjab

URL: http://www.onlypunjab.com/real/fullstory-newsID-6864.html

More News Topics

  • Anti-rejection medication error caused diabetics’ death
  • Anti-retroviral drug trial may have led to pregnant woman's death
  • Anti-social behavior linked to inadequate childhood diet
  • Anti-viral drugs during pregnancy can prevent spread of HIV/AIDS
  • Antibiotic can switch of cancer causing gene in mice
  • Antibiotic causes kidney failure in negligence claim
  • Antibiotic causes loss of vision
  • Antibiotic resistance problem exacerbated by illegal sales
  • Antibiotic-resistant bacteria prevalent in air in concentrated swine feeding facilities
  • Antibiotics have hidden dangers claims UK alternative therapy company
  • Antibody treatment proving effective against Crohn's disease
  • Antidepressant combined with smoking patch more effective for those trying to quit smoking
  •  

    By using this site you agree to our Terms of Use. Information provided on this site is for informational purposes only; it is not intended as a substitute for advice from your own medical team. The information on this site is not to be used for diagnosing or treating any health concerns you may have - please contact your physician or health care professional for all your medical needs. Please see our Terms of Use.

    Home | Symptoms | Diseases | Diagnosis | Videos | Tools | Forum | About Us | Terms of Use | Privacy Policy | Site Map | Advertise